MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" EXT SET, 3 GANG 1O2 MANIFOLD W/BASEPLATE, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" EXT SET, 3 GANG 1O2 MANIFOLD W/BASEPLATE, ROTATING LUER; STOPCOCK, I.V. SET
Model Number B55013
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation, but is yet to be received.
 
Event or Problem Description
The event involved a 12¿ extension set, 3 gang 1o2® manifold w/baseplate, rotating luer where a small crack was noted in the manifold causing lifesaving medication to slowly leak, reporting the leakage was subtle so accumulation was not noted.Leaking was noted at the bridge and a wet spot on the linen was noted where the bridge sat.Vasopressors (epinephrine, norepinephrine), narcotics (fentanyl, dilaudid), iv sedation (propofol) or maintenance iv¿s (d5/.9 or ns) were infusing through the 3 ports.The set up was continuous iv tubing with a minibore extension set, connected to the bridge of the device, which was in use for a maximum of 3 days.The event was discovered when the patient became more conscious, fighting the ventilator or a blood pressure drop was noted due to leakage of medications.The patient experienced a drop in blood pressure requiring an intervention of a continuous infusion with the provided drugs used during the event to increase the patient¿s blood pressure and improve patient condition to avoid extubation and make the agitated patient more settled as the patient became restless and tried to pull out their breathing tube.It was reported that the patient was stable before the event, became unstable and a continuous infusion with the provided drugs used during the event to improve the patient condition, and then stabilized.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The device history review of the lot was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.

Brand Name
12" EXT SET, 3 GANG 1O2 MANIFOLD W/BASEPLATE, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11467385
Report Number9617594-2021-00083
Device Sequence Number4041516
Product Code FMG
UDI-Device Identifier00887709010116
UDI-Public(01)00887709010116(17)251001(10)5039847
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberB55013
Device Catalogue NumberB55013
Device Lot Number5039847
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.9 NS, MFR UNK,; CONTINUOUS TUBING SET, BAXTER, PRODUCT CODE 2C8519; D5 NS, MFR UNK; DILAUDID, MFR UNK; EPINEPHRINE (UNK MFR); FENTANYL, MFR UNK; MINIBORE EXTENSION SET, 10-1013XL, MFR UNK; NOREPINEPHRINE, MFR UNK; PROPOFOL, MFR UNK
Outcome Attributed to Adverse Event Life Threatening;